Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 15, 2000, 11:28 PM CDT for Day County, Marshall County, Roberts County, South Dakota. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 15, 2000, 11:28 PM CDT (04:28 UTC)
- Expired
- Jul 16, 2000, 12:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Day County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 81 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 11:35 PM CDT | Thunderstorm Wind 52 E | Grenville, SD | High winds brought several large branches down. |
| Jul 15, 11:40 PM CDT | Hail 0.75 | Eden, SD | |
| Jul 15, 11:45 PM CDT | Hail 1 | Sisseton, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 160430 SVRABR SDC037-091-109-160515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1128 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN DAY COUNTY IN NORTHEAST SOUTH DAKOTA EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHEAST SOUTH DAKOTA ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 1215 AM CDT * AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SISSETON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SISSETON AROUND 1200 AM CDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4569 9730 4551 9731 4550 9703 4569m 9701 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:55 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 15, 8:55 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 855 PM CDT SAT JUL 15 2000 COLD FRONT JUST TO THE WEST OF THE MISSOURI RIVER AT 8 PM THIS EVENING AND MOVING EAST. THE RUC SHOWS COOLING MID LEVEL TEMPS THROUGH THE NIGHT AS THIS FRONT MOVES EAST. THEREFORE...WITH PLENTY OF MOISTURE AND INSTABILITY IN PLACE...TSRAS SHOULD DEVELOP ALONG THIS FRONT THROUGH THE NIGHT. BEHIND FRONT...WINDS WILL BECOME N WITH CLEARING SKIES. WILL LEAVE CURRENT FORECAST AS IS AND CLEAN UP C AND NC SD AFTER TSRA THREAT PASSES. .ABR...NONE MOHR N
In the hours before
Local storm report, Jul 15, 7:24 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
724 PM CDT SAT JUL 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
x
0610 PM 6 NW DRAPER SD 1.75 INCH HAIL
07/15/00 JONES COVERED THE GROUND
PARKIN
NLocal storm report, Jul 15, 8:23 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
823 PM CDT SAT JUL 15 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 5 NE VAN METRE SD 1.75 INCH HAIL
07/15/00 STANLEY BROKE A WINDOW OUT OF A
HOUSE.
PARKIN
NThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:41 PM CDT | Severe Thunderstorm Warning | ABR | Jones | 49 min |
| Jul 15, 7:50 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 40 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.